I’ve just been prescribed Ramipril for high blood pressure?
I’ve just been prescribed Ramipril for high blood pressure based on the fact that I’ve had high BP for a couple of weeks of checking. He says it’s just something that happens as we get older – I’m 47.
I have been regularly taking Phenylephrine for blocked sinuses and related tension headaches, it’s the only over the counter medicine I’ve found to work. But research has shown me that this could be the cause on my high BP, along with Naproxen which I use for my stiff back, due to a fracture many years ago.
Is it more likely that if I stop the medicines my BP will normalise rather than treating a symptom of my over-medication… or is my BP likely unrelated to my meds and due to age as my GP suggests?
Medications: various over the counter remedies
In fact, the way I look at it, Phenylephrine and Naproxen are more likely to contribute to your High BP rather than cause your High BP. You should try to avoid these meds if possible or keep their use to a minimum if you have High BP. But will you return to normal if you stop taking them. Probably not – especially if your BP is quite high. Keeping your pressure normal is important to help prevent heart damage.
Thanks for the query..
First of all please tell that what is the range of your blood pressure?
Secondly, yes certain medications can cause rise in blood pressure but if the blood pressure is very high you should continue taking blood pressure medicine.
If you stop taking Phenylephrine and the blood pressure reading starts falling towards normal range then your Physician can reduce the medicine dose but it has to be gradual and under proper monitoring..
So you should follow as per the Physician advise..
Hope this helps..